Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 1, 2006, 11:04 PM CDT for Perry County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2006, 11:04 PM CDT (04:04 UTC)
- Expired
- May 1, 2006, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, IL
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 020406 TORPAH ILC145-020445- /O.NEW.KPAH.TO.W.0060.060502T0404Z-060502T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1104 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... PERRY COUNTY IN SOUTH CENTRAL ILLINOIS. * UNTIL 1145 PM CDT. * AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF PINCKNEYVILLE...OR NEAR SPARTA...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE... NEAR PINCKNEYVILLE AND RICE BY 1130 PM CDT. NEAR TAMAROA AND 6 MILES NORTH OF ST. JOHNS BY 1145 PM CDT. STORM SPOTTERS IN NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS REPORTED SEEING A FUNNEL CLOUD WITH THIS STORM. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. LAT...LON 3818 8960 3806 8959 3801 8921 3821 8920 $$
1 follow-up statement
000 WWUS53 KPAH 020432 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1130 PM CDT MON MAY 1 2006 ILC145-020445- /O.CON.KPAH.TO.W.0060.000000T0000Z-060502T0445Z/ PERRY IL- 1130 PM CDT MON MAY 1 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR PERRY COUNTY... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CUTLER...OR ABOUT 8 MILES WEST OF PINCKNEYVILLE...MOVING EAST AT 35 MPH. THE TORNADO WILL BE... NEAR PINCKNEYVILLE BY 1140 PM CDT. NEAR ST. JOHNS 1145 PM CDT. DOPPLER RADAR CONTINUES TO INDICATE SOME LOW LEVEL ROTATION WITHIN THIS SEVERE THUNDERSTORM. WHILE A TORNADO HAS NOT BEEN REPORTED. ONE COULD DEVELOP QUICKLY. SO BE PREPARED TO TAKE QUICK ACTION. TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND GET INSIDE A STURDY SHELTER. LAT...LON 3820 8960 3800 8959 3801 8917 3820 8918 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 1, 1:00 PM CDT, 10 hours 4 minutes earlier.
Area forecast discussion, May 1, 1:00 PM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT MON MAY 1 2006 .DISCUSSION... SPC OUTLOOKS SLGT RISK SVR TONIGHT FROM SRN PLAINS TO MID MS VALLEY. EARLY PM ENVIRO STILL CAPPED DUE TO AM CLOUD COVER...BUT SATELLITE SHOWS SIGNS OF MIXING AND BREAKING UP FROM THE WEST. THIS SHOULD ALLOW LOWER TROP TO DESTABILIZE DIURNALLY AND COULD ALLOW SOME CONVECTION BY 00Z AS UPSTREAM SHORT WAVE ENERGY SHOOTS OUT OF LONG WAVE TROF. THEN BOUNDARY ENTERS PLAY INTO OVERNIGHT HOURS...WITH FRONTAL LINE OF CONVECTION MOVING ACROSS FA WITH WIND/HAIL THREAT. NEW MOS SHOWS LIKELY OR BETTER POPS AND WEVE FOLLOWED ACCORDINGLY. CURRENT HWO DEPICTS THIS SCENARIO WELL AND NO UPDATE NEEDED THERE. AFTER BOUNDARY PUSHES THRU...WE SHOULD DRY WEST TO EAST TOMORROW...AND STAY DRY THRU TOMORROW NIGHT. THAT IS WHEN BOUNDARY STALLS TO SOUTH AND THEN RETURNS NORTHWARD ON WED...INITIATING NEXT CHC PCPN IN BY THEN ZONAL FLOW PATTERN. THIS PATTERN KEEPS BOUNDARY/UNSETTLED WX/PCPN CHANCES ACROSS MID MS VALLEY INTO EARLY WEEKEND...WHEN UPPER TROF DIPS DOWN OUT OF THE GREAT LAKES AND SWEEPS THE MOISTURE ON OUT OF THE LOWER OH VALLEY. THUS OUR SUN-MON FRAME LOOKS DRY TO FINISH OUT THE PACKAGE. NGM HANDLES REAL SHORT TERM AS WELL AS ANY WITH MODEL SOUNDINGS STILL DEPICTING CAP AT 18Z...ERODING SOME BY 21Z AND ALLOWING SOME CONVECTION BY 00Z. WE BLEND NGM WITH NAM THRU TIME AS GFS HAS BEEN MORE INCONSISTENT ON NEAR TERM FEATURES/HANDLING OF SHORT WAVES...BUT IN LONGER RANGE WE TREND BACK TOWARD ITS OVERALL SYNOPTIC PATTERN. THUS NEW FORECAST TEMPS GO FROM FWC/NAM MOS BLEND TO DIRECTION OF MEX MOS IN LATTER-MOST PERIODS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 1, 4:56 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CDT MON MAY 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY CAUSE SOME LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING. THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:20 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 1, 11:45 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| May 1, 11:58 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 34 min |
| May 2, 1:19 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
| May 2, 2:29 AM CDT | Flash Flood Warning | PAH | Hamilton, White | 3 hr |
| May 2, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 27 min |
| May 2, 4:14 AM CDT | Severe Thunderstorm Warning | PAH | Pope | 46 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.